MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G57302
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.Our review of the photos provided confirmed the report of wire guide coating damage.Three photos were provided showing the distal end of the sphincterotome with the wire guide advanced.The coating of the wire guide is damaged with portion of the coating peeled proximal to the ide port and distal to the tip of the sphincterotome exposing the core wire.However, it cannot be determined if any portion of the wire guide coating has detached using the photos provided.A photo of the lot number was not provided.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the images provided confirmed the report of coating damage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat 2 wire guide.It was reported that during an ercp we [physician and team] had an issue with the guidewire when exchanging the sphincterotome and we had to cut the guidewire to get the sphincterotome off.It appears the guidewire coating pealed off.Images of the device showing wire guide coating damage were provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20896273
Report Number1037905-2024-00795
Device Sequence Number12708574
Product Code OCY
UDI-Device Identifier10827002573021
UDI-Public(01)10827002573021(17)270918(10)W4871192
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57302
Device Catalogue NumberFS-OMNI-AWG2-35-260
Device Lot NumberW4871192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Patient SexUnknown